Medical Terms Names in English

Discussion in 'Support' started by Yan, Jan 8, 2015.

tinnitus forum
    1. Yan
      Inspired

      Yan Member

      Location:
      Los Angeles, CA, USA
      Tinnitus Since:
      2002
      Cause of Tinnitus:
      Antibiotics
      Hi everyone,
      being myself Russian, I am not familiar with all medical terms in English. Could someone please point out the correct names in English for the following conditions that I have. Most of the problems are in my right ear. About 50% hearing loss there. Now for the terms:

      Constant dynamic background noise: hissing, ringing = Tinnitus

      I am unable to hear bass sound and treble sounds, only something in the middle = HF loss? or LF loss?

      "Chipmunk" effect. All sounds in my right ear are slightly pitched. Voices sound like chipmunks = ?

      High tone abnormal sensitivity = Hyperacusis?

      In Russia in 2002 I was diagnosed with "sensorineural hearing loss" along with "neuritis of the auditory nerve" but I don't see these terms used here. I am trying to understand their names in English.

      Thank you everyone!
      Yan
       
      • Friendly Friendly x 1
    2. jazz
      No Mood

      jazz Member Benefactor

      Location:
      US
      Tinnitus Since:
      8/2012
      Cause of Tinnitus:
      eardrum rupture from virus; barotrauma from ETD
      Yes.

      HF is high frequency hearing loss. LF is low frequency hearing loss.

      I've never heard of the term. But I understand what you mean. I just don't know if that is the proper term.

      Yes.

      There are two types of hearing loss. Sensorineural is the most common one and occurs when you have damaged your inner ear or inner ear damage has occurred from aging. It is also abbreviated as SNHL.

      Here is a link to an article explaining it:


      This definition was difficult to find, but I believe the link below explains the condition:

      Hope this helps! :)
       
      • Helpful Helpful x 3
    3. Yan
      Inspired

      Yan Member

      Location:
      Los Angeles, CA, USA
      Tinnitus Since:
      2002
      Cause of Tinnitus:
      Antibiotics
      Thank you, jazz!!!
       
    4. Mark McDill
      Curious

      Mark McDill Member Benefactor

      Location:
      Papillion, NE
      Tinnitus Since:
      03/2013
      Cause of Tinnitus:
      Likely stress, anxiety, an antibiotic and nsaids
      @jazz you are a rock-star!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.